Alert archive / New Jersey / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 35, NWS New York, NY

September 3, 2013Rockland County, Westchester County, New York; Bergen County, Essex County, Passaic County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Sep 3, 2013, 1:12 AM EDT for Rockland County, Westchester County, New York; Bergen County, Essex County, Passaic County, New Jersey. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2013, 1:12 AM EDT (05:12 UTC)
Expired
Sep 3, 2013, 2:00 AM EDT
In force
48 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 107 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 5.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1144 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WUUS51 KOKX 030512
SVROKX
NJC003-013-031-NYC087-119-030600-
/O.NEW.KOKX.SV.W.0035.130903T0512Z-130903T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
112 AM EDT TUE SEP 3 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  BERGEN COUNTY IN NORTHEAST NEW JERSEY...
  NORTHERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...
  ROCKLAND COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 200 AM EDT...

* AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR POMPTON LAKES...OR NEAR
  PEQUANNOCK TOWNSHIP...AND MOVING EAST AT 30 MPH.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4104 7443 4122 7375 4094 7368 4089 7376
      4088 7381 4091 7385 4090 7387 4092 7392
      4086 7395 4081 7435 4086 7433 4090 7434
      4091 7429 4090 7428 4097 7429 4100 7432
      4103 7442 4102 7443
TIME...MOT...LOC 0512Z 254DEG 27KT 4097 7428

$$

GOODMAN
1 follow-up statement
939 
WWUS51 KOKX 030537
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
137 AM EDT TUE SEP 3 2013

NJC003-013-031-NYC087-119-030546-
/O.CAN.KOKX.SV.W.0035.000000T0000Z-130903T0600Z/
ROCKLAND NY-ESSEX NJ-BERGEN NJ-WESTCHESTER NY-PASSAIC NJ-
137 AM EDT TUE SEP 3 2013

...THE SEVERE THUNDERSTORM WARNING FOR PASSAIC...WESTCHESTER...
BERGEN...NORTHERN ESSEX AND ROCKLAND COUNTIES IS CANCELLED...

THUNDERSTORMS NOW OVER EASTERN PASSAIC AND BERGEN COUNTIES IN 
NORTHEAST NEW JERSEY HAVE WEAKENED AND NO LONGER APPEAR TO 
BE SEVERE. 

LAT...LON 4104 7443 4122 7375 4094 7368 4089 7376
      4088 7381 4091 7385 4090 7387 4092 7392
      4086 7395 4081 7435 4086 7433 4090 7434
      4091 7429 4090 7428 4097 7429 4100 7432
      4103 7442 4102 7443
TIME...MOT...LOC 0536Z 254DEG 27KT 4102 7405

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 10:39 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Sep 2, 10:39 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1039 PM EDT MON SEP 2 2013

.SYNOPSIS...
A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION TONIGHT
THROUGH TOMORROW. HIGH PRESSURE BRIEFLY BUILDS IN MID WEEK WITH
ANOTHER WEAK COLD FRONT MOVING THROUGH THURSDAY. HIGH PRESSURE
BUILDS IN TO END THE WEEK WITH A FRONTAL SYSTEM APPROACHING TO END
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
LINE OF TSTMS REACHES ORANGE COUNTY BY 11 PM. POPS UPDATED.

MAIN BATCH OF ACTIVITY SHOULD BE ELEVATED AS IT TRACKS THRU THE
CWA TNGT. AS A RESULT...THINK HVY RAIN...SMALL HAIL AND FREQ
LIGHTNING THE MAIN THREATS ATTM.

00Z NAM SAYS THE CONVECTION WILL QUICKLY DISSIPATE WHEN IT REACHES
THE LWR HUDSON VALLEY AS IT BECOMES FURTHER DISPLACED FROM THE UPR
LVL JET. BASED ON THE INTENSITY OF THE ACTIVITY ON RADAR...THE NAM
MAY BE TOO QUICK TO DRY OUT THE SQUALL LINE...SO CONTINUE CHC POPS
ACROSS THE CWA OVERNIGHT.

FOG IS ALREADY DEVELOPING SO HAVE MAINTAINED IN THE FCST FOR ALL
BUT THE CITY.

TEMPS REMAIN ABOVE NORMAL FOR ONE MORE NIGHT WITH WARM 850MB TEMPS
IN PLACE AHEAD OF THE FRONT AND PERSISTENT CLOUD COVER.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC OCEAN
BEACHES INTO THIS EVENING.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
SOME UNCERTAINTY AS TO THE EXTENT OF THE PRECIP DEVELOPMENT
TOMORROW AS THE COLD FRONT SLOWLY PUSHES THROUGH. THE CLOSED UPPER
LOW EDGES TO THE EAST DURING THIS TIME...BRINGING DECENT UPPER
LEVEL FORCING INTO THE NORTHEAST FOR TOMORROW AFTERNOON. HOWEVER
THOUGH...THINKING THE BEST CHC FOR ACTIVITY WILL REMAIN TO THE
NORTH DURING THE DAY...WITH MAINLY SCT SHOWERS AND THUNDERSTORMS
FORMING RIGHT ALONG THE FRONT FOR OUR AREA. HAVE GONE WITH A SLIGHT
CHC IN THE MORNING...THEN CHC POPS THROUGH MIDDAY...THEN TAPERING
POPS OFF FROM SW TO NE BY 00Z TOMORROW EVENING. CAPPED AT CHC WITH
THE LOW CONFIDENCE ON THE EXACT COVERAGE OF THE PRECIP. TIMING OF
BEST INSTABILITY AND SHEAR SEEMS TO BE OFF DURING THE PERIOD SO WHILE
THUNDERSTORMS ARE POSSIBLE...NOT THINKING MUCH IN TERMS OF STRONG
TO SEVERE THREAT. PW VALUES FALL OFF DURING THE DAY AS WELL...AND
WITH A QUICKER FLOW...NOT ANTICIPATING A FLOODING THREAT AS SEEN
THESE PAST COUPLE OF DAYS.

HIGH PRESSURE BEGINS BUILDING IN BY TOMORROW NIGHT...USHERING IN
DRIER...COOLER AIR. TEMPS REMAIN ABOVE NORMAL DURING THE DAY WITH
LOWS BY TOMORROW NIGHT DROPPING TO NEAR NORMAL.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC OCEAN
BEACHES TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE LONG TERM PERIOD WILL START WITH A LONGWAVE TROUGH DOMINATING
THE NORTHEAST WITH LARGE RIDGE OVER THE CENTRAL AND SOUTHERN PART OF
THE COUNTRY AND A CUTOFF LOW PRESSURE SYSTEM OFF THE PAC NW. THE NE
TROUGH WILL REMAIN IN PLACE THROUGH THE FORECAST PERIOD WITH A
SERIES OF SHORTWAVES MOVING THROUGH THE FLOW.

DESPITE A FAIRLY ACTIVE NORTHERN STREAM...FAIRLY BENIGN WEATHER
IS EXPECTED THROUGH THE END OF THE WEEK. AT THE SFC...HIGH
PRESSURE CONTINUES BUILDING IN ON WED WITH A MUCH MORE COMFORTABLE
AIRMASS BEHIND THE COLD FRONT. A WEAK COLD FRONT APPROACHING FROM
THE NORTH MAY TRIGGER SOME SHOWERS ON THU WHILE AN UPPER LEVEL
TROUGH DIGS INTO THE NORTHEAST. COOLER TEMPS IN THE LOWER LEVELS
WILL KEEP INSTABILITY AT MINIMAL LEVELS...SO ONLY EXPECTING ISO SHOWERS.
ANOTHER AREA OF HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES BEHIND
THE FRONT TO START THE WEEKEND. A SW FLOW WILL DEVELOP AS THE
HIGH SINKS TO THE SOUTH RESULTING IN INCREASING HUMIDITY LEVELS ONCE
AGAIN BEFORE YET ANOTHER COLD FRONT PASSES THROUGH NEXT WEEKEND.
HAVE INCLUDED SLIGHT CHC POPS SUNDAY TO ACCOUNT FOR ANY
DEVELOPMENT ALONG THIS FRONT.

TEMPS WILL REMAIN NEAR TO SLIGHTLY BELOW SEASONABLE LEVELS THROUGH
THE PERIOD.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT MOVING INTO WESTERN NEW YORK AND PENNSYLVANIA WILL BE
JUST WEST OF THE TERMINALS BY 12Z...THEN MOVE SLOWLY THROUGH THE
AREA THROUGH THE REMAINDER OF THE FORECAST PERIOD.

CONDITIONS VARY WITH VFR AT THE NYC AREA TERMINALS...WITH IFR TO
MVFR CEILINGS EAST OF THE CITY TERMINALS. VISIBILITIES ALSO VARYING
WITH VFR AT THE NEW YORK CITY TERMINALS WITH IFR TO MVFR IN FOG
NORTH AND EAST. THE LOW CONDITIONS ARE LIKELY TO PERSIST THROUGH 12Z
THEN BEGIN TO IMPROVE AFTER 13Z. A LINE OF THUNDERSTORMS WILL AFFECT
KSWF 04Z TO 06Z WITH GUSTY WIND TO 30KT POSSIBLE IF THE STORMS DO
NOT WEAKEN BEFORE REACHING KSWF.

SHOWERS AND MAYBE AN ISOLATED THUNDERSTORM WILL BE POSSIBLE LATE
MORNING INTO THE AFTERNOON AS THE COLD FRONT PUSHES THROUGH...WITH
THE BETTER CHANCES FROM THE NYC TERMINALS AND EAST.

THE WIND WILL BE LIGHT TO NEAR CALM FROM THE SOUTH TO SOUTHWEST
OVERNIGHT...THEN INCREASE DURING THE DAY...BECOMING MORE WESTERLY
DURING THE LATE MORNING INTO THE AFTERNOON WITH THE PASSAGE OF THE
COLD FRONT.

OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...
.TUESDAY NIGHT...VFR WITH NW FLOW...GUSTING EARLY.
.WEDNESDAY THROUGH FRIDAY...VFR.

&&

.MARINE...
SUB-SCA CONDITIONS EXPECTED THROUGH THE PERIOD WITH A GENERALLY
RELAXED PRESSURE GRADIENT OVER THE WATERS. WINDS EXPECTED TO BE
AT OR BELOW 10 KTS FOR MOST THE PERIOD WITH POSSIBLE 20 KT GUSTS
ON THE OCEAN WATERS IN THE WAKE OF THE FRONT TUES NIGHT INTO WED.

SEAS BUILD SLIGHTLY WITH THE PERSISTENT SOUTHERLY FLOW AHEAD OF THE
FRONT TONIGHT...THOUGH EXPECTING ONLY 3 FT ON THE OCEAN. LOW CONFIDENCE
THAT THE SEAS REACH 5 FT DURING THIS TIME...WITH THE SEAS THEN
SUBSIDING AS THE HIGH MOVES IN WED.

&&

.HYDROLOGY...
ANY STORM THAT FORMS TONIGHT HAS A LOW RISK OF PRODUCING FLASH
FLOODING...WITH THE BETTER CHANCE OF FLOODING OF URBAN...LOW-LYING
AND POOR DRAINAGE AREAS. THE FLOODING THREAT DIMINISHES AFTER
MIDNIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN TOMORROW AS THE
COLD FRONT MOVES THROUGH. HOWEVER...WITH DRIER AIR MOVING IN...THE
FLOODING THREAT SHOULD REMAIN MINIMAL. GENERALLY EXPECTING AT MOST
ANOTHER 1/2 INCH TO INCH ACROSS THE TRI STATE THROUGH TOMORROW
AFTERNOON.

NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE REMAINDER OF
THE FORECAST PERIOD.

&&

.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD...THE NEW
YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS BEEN
TEMPORARILY TAKEN OUT OF SERVICE WHILE A SOLUTION IS
BEING FORMULATED.

DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS RADIO PUBLIC WARNING
SYSTEM DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...SEARS
NEAR TERM...JMC/SEARS
SHORT TERM...SEARS
LONG TERM...24/SEARS
AVIATION...MET
MARINE...SEARS
HYDROLOGY...SEARS
EQUIPMENT...
Hazardous weather outlook, Sep 2, 7:25 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
725 PM EDT MON SEP 2 2013

NYZ074-075-080-081-178-179-032330-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU-
725 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC BEACHES FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>073-078-079-176-177-032330-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
725 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-370-032330-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
725 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Sep 2, 8:14 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
814 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     FLASH FLOOD      1 NNW NAUTILUS PARK     41.40N  72.08W
09/02/2013                   NEW LONDON         CT   SKYWARN SPOTTER

            SIX TO EIGHT INCHES OF WATER ON PORTIONS OF ROUTE 12
            FROM THE U.S. NAVAL SUBMARINE BASE SOUTH TO GROTON.

0130 PM     FLASH FLOOD      GARDEN BAY MANOR        40.77N  73.89W
09/02/2013                   QUEENS             NY   EMERGENCY MNGR

            ALL WESTBOUND LANES OF THE GRAND CENTRAL PARKWAY AT THE
            BQE ARE FLOODED. THE CENTER LANE REMAINS PASSABLE.

0130 PM     FLASH FLOOD      MIDWAY                  41.34N  72.04W
09/02/2013                   NEW LONDON         CT   SKYWARN SPOTTER

            SOUTH ROAD AT THE RAILROAD UNDERPASS IS CLOSED BY
            POLICE DUE TO FLOODING.

0345 PM     FLASH FLOOD      WEST REDDING            41.33N  73.43W
09/02/2013                   FAIRFIELD          CT   LAW ENFORCEMENT

            BASEMENTS FLOODED NEAR LONG RIDGE RD AND SIDECUT RD.

0346 PM     FLASH FLOOD      2 N WEST REDDING        41.35N  73.44W
09/02/2013                   FAIRFIELD          CT   TOWN OFFICIAL

            LONG RIDGE RD WAS CLOSED DUE TO FLOODING

0405 PM     FLASH FLOOD      WEST REDDING            41.33N  73.43W
09/02/2013                   FAIRFIELD          CT   PUBLIC

            2 FEET OF WATER IN PARKING LOT AT THE REDDING
            METRO-NORTH TRAIN STATION.

&&

PICCA
Special weather statement, Sep 2, 10:25 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1025 PM EDT MON SEP 2 2013

NYZ067-030330-
ORANGE-
1025 PM EDT MON SEP 2 2013

...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY...

AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST SHOKAN TO
HIGHLAND LAKE TO 23 MILES WEST OF HIGHLAND LAKE...OR ALONG A LINE
EXTENDING FROM 14 MILES WEST OF KINGSTON TO 10 MILES SOUTH OF BETHEL
TO 27 MILES WEST OF MILFORD...AND MOVING EAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR OTISVILLE BY 1110 PM.
  NEAR WALDEN BY 1125 PM.
  NEAR GOSHEN BY 1130 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7475 4151 7448 4159 7439 4164 7427
      4161 7424 4159 7414 4161 7414 4161 7407
      4159 7405 4159 7395 4153 7399 4145 7399
      4140 7405 4126 7449 4135 7468 4144 7476

JMC
Special weather statement, Sep 3, 12:46 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1246 AM EDT TUE SEP 3 2013

NJZ002-004-103-105-030530-
EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-WESTERN PASSAIC-
1246 AM EDT TUE SEP 3 2013

...STRONG THUNDERSTORM WILL IMPACT PASSAIC...NORTHWESTERN ESSEX AND
WESTERN BERGEN COUNTIES...

AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WHARTON...OR NEAR DOVER...AND MOVING EAST
AT 25 MPH.

THIS STORM WILL BE...
  NEAR FAIRFIELD BY 115 AM.
  NEAR POMPTON LAKES BY 120 AM.
  NEAR WAYNE BY 125 AM.
  NEAR HAWTHORNE BY 130 AM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO A THUNDERSTORM TO BE STRUCK BY LIGHTNING. MOVE TO SAFE
SHELTER IMMEDIATELY.

LAT...LON 4107 7406 4093 7407 4089 7413 4087 7411
      4083 7412 4083 7416 4085 7418 4084 7418
      4083 7434 4086 7433 4090 7434 4090 7428
      4097 7429 4099 7430 4103 7442 4102 7443
      4103 7444

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 10:25 PM EDTSpecial Weather StatementOKXOrange65 min
Sep 3, 1:25 AM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester95 min
Sep 3, 2:22 AM EDTAreal Flood AdvisoryOKXNassau, Queens83 min
Sep 3, 6:59 AM EDTSpecial Marine WarningOKX46 min
Sep 3, 7:06 AM EDTSpecial Weather StatementOKXNassau24 min
Sep 3, 7:12 AM EDTSevere Thunderstorm WarningOKXNassau, Suffolk48 min
Sep 3, 7:30 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk60 min
Sep 3, 7:42 AM EDTSpecial Weather StatementOKXNassau63 min
Sep 3, 7:52 AM EDTSpecial Marine WarningOKX68 min
Sep 3, 7:59 AM EDTSpecial Weather StatementOKXSuffolk61 min
Sep 3, 8:38 AM EDTAreal Flood AdvisoryOKXSuffolk112 min
Sep 3, 8:45 AM EDTSpecial Marine WarningOKX60 min
Sep 3, 8:54 AM EDTSpecial Marine WarningOKX51 min
Sep 3, 9:02 AM EDTSpecial Weather StatementOKXSuffolk58 min
Sep 3, 9:20 AM EDTSpecial Weather StatementOKXSuffolk55 min
Sep 3, 10:18 AM EDTSpecial Weather StatementOKXSuffolk57 min
Sep 3, 10:39 AM EDTAreal Flood AdvisoryOKXSuffolk111 min
Sep 3, 10:56 AM EDTFlash Flood WarningOKXSuffolk4 hr
Sep 3, 11:34 AM EDTSevere Thunderstorm WarningOKXSuffolk41 min
Sep 3, 11:35 AM EDTSpecial Marine WarningOKX25 min
Sep 3, 11:52 AM EDTSpecial Marine WarningOKX23 min
Sep 3, 12:20 PM EDTSpecial Marine WarningOKX25 min
Sep 3, 12:36 PM EDTSpecial Weather StatementOKXSuffolk69 min
Sep 3, 1:31 PM EDTSpecial Marine WarningOKX44 min
Sep 3, 2:12 PM EDTSpecial Marine WarningOKX33 min
Sep 3, 12:46 AM EDTSpecial Weather StatementOKXBergen, Passaic44 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2013Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.